Alert archive / Nebraska / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 53, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 1, 2010, 10:14 AM CDT for Keya Paha County, Nebraska. It was in force for 46 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 1, 2010, 10:14 AM CDT (15:14 UTC)
- Expired
- Jun 1, 2010, 11:00 AM CDT
- In force
- 46 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Keya Paha County, NE
The radar
The North Platte radar (KLNX), 141 km from the middle of the area, began a volume at 15:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 1, 10:25 AM CDT | HAIL 0.75 | Burton, NE | THE PUBLIC REPORTED HAIL UP TO THE SIZE OF PENNIES WITH VERY HEAVY RAIN. |
| Jun 1, 10:26 AM CDT | HAIL 0.5 | 10 E Springview, NE | THE PUBLIC REPORTED DIME SIZED HAIL WITH VERY HEAVY RAIN. |
| Jun 1, 10:35 AM CDT | HAIL 1 | 11 S Mills, NE | THE PUBLIC REPORTED HAIL UP TO THE SIZE OF QUARTERS WITH THE MAJORITY OF THE STONES THE SIZE OF NICKELS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 21 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 1, 8:46 AM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 3.2 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3048 J/kg
- Mixed-layer CIN
- -64 J/kg
- Mixed-layer LCL
- 782 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 145 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 1.5
- Supercell composite
- 8.9
The text
As transmitted, in the capitals the NWS used until 2016.
407 WUUS53 KLBF 011514 SVRLBF NEC103-011600- /O.NEW.KLBF.SV.W.0053.100601T1514Z-100601T1600Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 1014 AM CDT TUE JUN 1 2010 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN KEYA PAHA COUNTY IN NORTH CENTRAL NEBRASKA... * UNTIL 1100 AM CDT * AT 1012 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR BURTON...OR 9 MILES NORTHEAST OF SPRINGVIEW...AND MOVING EAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... MILLS AROUND 1035 AM CDT. OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE HIGHWAY 137 MILE MARKER 20. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS. && LAT...LON 4300 9925 4280 9927 4272 9970 4298 9968 TIME...MOT...LOC 1514Z 282DEG 19KT 4289 9959 WIND...HAIL <50MPH 1.00IN $$ JWS
2 follow-up statements
226 WWUS53 KLBF 011530 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 1030 AM CDT TUE JUN 1 2010 NEC103-011600- /O.CON.KLBF.SV.W.0053.000000T0000Z-100601T1600Z/ KEYA PAHA NE- 1030 AM CDT TUE JUN 1 2010 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN KEYA PAHA COUNTY UNTIL 1100 AM CDT... AT 1026 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 7 MILES SOUTHWEST OF MILLS...OR 15 MILES EAST OF SPRINGVIEW...MOVING EAST AT 25 MPH. THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF EASTERN KEYA PAHA COUNTY...INCLUDING THE FOLLOWING LOCATIONS HIGHWAY 137 MILE MARKER 20. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS. && LAT...LON 4280 9927 4272 9970 4298 9968 4300 9926 TIME...MOT...LOC 1530Z 287DEG 21KT 4284 9943 WIND...HAIL <50MPH 1.00IN $$ JWS
410 WWUS53 KLBF 011600 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 1100 AM CDT TUE JUN 1 2010 NEC103-011609- /O.EXP.KLBF.SV.W.0053.000000T0000Z-100601T1600Z/ KEYA PAHA NE- 1100 AM CDT TUE JUN 1 2010 ...THE SEVERE THUNDERSTORM WARNING FOR EASTERN KEYA PAHA COUNTY WILL EXPIRE AT 1100 AM CDT/1000 AM MDT/... THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED AREA. ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 4 PM CDT. LAT...LON 4280 9927 4272 9970 4298 9968 4300 9926 TIME...MOT...LOC 1559Z 287DEG 21KT 4279 9921 $$ STOPPKOTTE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 3:30 AM CDT, 6 hours 44 minutes earlier.
Area forecast discussion, Jun 1, 3:30 AM CDT, 6 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 330 AM CDT TUE JUN 1 2010 .DISCUSSION... FORECAST CHALLENGE IS POPS TODAY AND CHANCE FOR SEVERE STORMS. AT 0731Z THE RADAR MOSAIC SHOWED A FEW STORMS NEAR THE GLD OFFICE AND MOVING NORTHEAST. SHORT TERM MODELS SHOW A SPREAD IN POTENTIAL QPF DEVELOPMENT NORTHEAST WITH THE RUC THE DRIEST. NEAR TERM FORECAST FOLLOWS A MODEL BLEND WITH THE EXPECTATION THAT THE CONVECTION OVER WCNTRL WILL CONTINUE TO DEVELOP NORTHEAST THROUGH EARLY MORNING AS THE LOW LEVEL JET STRENGTHENS AND MOISTURE CONTINUES TO SURGE NORTH. AT 07Z THE SURFACE ANALYSIS SHOWED A SEMI STATIONARY FRONT ACROSS THE DAKOTAS AND LEE TROUGH EXTENDING SOUTH ON THE HIGH PLAINS THROUGH EASTERN COLORADO. A WARM FRONT EXTENDED SOUTHEAST FOR THE LOW CENTER NEAR LHX TO ACROSS OK. SURFACE DEWPOINTS WERE INTO THE LOWER 60S ACROSS SCNTRL NEB. THE H85 PROFILER WINDS HAVE VEERED ONTO THE SOUTHWEST WITH HVLK1 SOUTH AT 30 KNOTS ATTM. THE NORTHEAST TO SOUTHWEST CLOUD LINE VISIBLE EARLIER ON IR SATELLITE IMAGERY HAS BECOME LESS DEFINED WHILE RADAR SHOWS BOUNDARY LIFTING NORTHWEST ATTM. CONVECTION TO THE SOUTHWEST TO LIFT NORTH NORTHEAST WITH BOUNDARY TO BECOME PRIMARY FOCUS FOR STORMS EARLY THIS MORNING AS H7 SHORTWAVE TROUGH MOVES EAST. PRECIPITABLE WATER RATIOS REACH AROUND AN INCH TODAY WITH STORMS THAT DO DEVELOP CAPABLE OF PRODUCING HEAVY RAINFALL BY LATE AFTERNOON INTO THE EVENING. BUFKIT SHOWS STRONG CAP THROUGH THE MORNING THEN STEADILY ERODES THROUGH 4 PM AS INSTABILITY INCREASES WITH CAPE OVER 2000 J/KG AT KLBF. CONVECTION EARLY WILL BE ELEVATED WITH WIND AND SMALL HAIL PRIMARY THREATS. THIS AFTERNOON AS CAP WEAKENS STORMS SHOULD REDEVELOP WITH A FEW STRONG TO SEVERE THUNDERSTORMS IN THE EVENING AS FRONT MOVES SOUTHEAST INTO CENTRAL NEBRASKA AND FURTHER SOUTH INTO KANSAS AROUND MIDNIGHT. THE CHANCE FOR THE STORMS LINGERS THROUGH THE NEAR TERM [WED INTO THU] AS ZONAL FLOW ALOFT WILL CARRY A SERIES OF SHORTWAVE TROUGHS EAST. TIMING THE SURFACE BOUNDARIES EAST WILL BE A CHALLENGE WITH LOW POPS ADJUSTED THAT WILL NEED FURTHER ADJUSTMENTS AS FRONT THAT BACKS WEST TO THE FRONT RANGE WEDNESDAY RETURNS NORTHEAST THURSDAY. THE UNSETTLED PATTERN CONTINUES UNTIL SUNDAY WITH CHANCE OF STORMS DAILY UNTIL THE UPPER RIDGE BUILDS EAST POSSIBLY MONDAY TO THE PLAINS. THE H85 THERMAL RIDGE STRENGTHENS IN THE NEAR TERM WITH TEMPERATURES TRENDED TOWARD WARMER GUI DANCES THROUGH DAY 5. && .AVIATION... BAND OF ACCAS TO THE SOUTHEAST HAS CONTINUED TO WARM IN IR IMAGERY. WEAK BOUNDARY CONTINUES OVER SOUTHWEST NEBRASKA. ANOTHER AREA OF COOLING TOPS OVER GOODLAND WITH LIGHTNING OVER SOUTHWEST KS. MODELS IN GOOD AGREEMENT WITH WAVE MOVING ACROSS AROUND 12Z THIS AM. WILL CONTINUE WITH TRW IN THE TAF AT KLBF AND A TEMPO AT KVTN. FOCUS WILL BE NORTH CENTRAL THIS AFTERNOON IN THE KONL VCNTY WITH VFR CONDITIONS OVER WESTERN NEBRASKA THIS EVENING. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM/EXTENDED...KECK AVIATION...POWER
Hazardous weather outlook, Jun 1, 4:45 AM CDT, 5 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 445 AM CDT TUE JUN 1 2010 NEZ004>010-022>029-035>038-056>059-069>071-094-020945- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 445 AM CDT TUE JUN 1 2010 /345 AM MDT TUE JUN 1 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS WILL CONTINUE OVER SOUTHWEST NEBRASKA THIS MORNING WITH SOME OF THE STORMS DEVELOPING CAPABLE OF LARGE HAIL AND STRONG DAMAGING WINDS...GENERALLY OVER SOUTHWEST NEBRASKA FROM OGALLALA TO BRADY AND ALONG AND SOUTH OF INTERSTATE 80. THUNDERSTORMS WILL REDEVELOP AGAIN LATE THIS AFTERNOON AND EVENING. SOME STORMS MAY BECOME SEVERE EAST OF A LINE FROM VALENTINE TO OGALLALA. LARGE HAIL AND DAMAGING THUNDERSTORM WINDS WILL BE THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A FAST WEST TO EAST UPPER FLOW WILL CONTINUE OVER WESTERN AND NORTH CENTRAL NEBRASKA THROUGH THE WEEK WITH THE CHANCE FOR THUNDERSTORMS NEARLY EVERY DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE MP
In the hours before
Special weather statement, Jun 1, 6:14 AM CDT, 4 hours before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 614 AM CDT TUE JUN 1 2010 NEZ059-071-011145- FRONTIER NE-LINCOLN NE- 614 AM CDT TUE JUN 1 2010 ...SIGNIFICANT WEATHER ADVISORY FOR FRONTIER AND SOUTHEASTERN LINCOLN COUNTIES UNTIL 645 AM CDT... AT 612 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES NORTHEAST OF RED WILLOW RESERVOIR STATE RECREATION AREA...OR 12 MILES SOUTH OF CURTIS...MOVING NORTHEAST AT 20 MPH. HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. THIS STORM WILL BE NEAR... STOCKVILLE AND CURTIS AROUND 645 AM CDT. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. JACOBS
Local storm report, Jun 1, 8:33 AM CDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
833 AM CDT TUE JUN 01 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 AM HAIL NENZEL 42.93N 101.10W
06/01/2010 E1.00 INCH CHERRY NE PUBLIC
&&
MPOWERLocal storm report, Jun 1, 8:46 AM CDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
846 AM CDT TUE JUN 01 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 AM HAIL 3 SW NENZEL 42.90N 101.14W
06/01/2010 M1.00 INCH CHERRY NE PUBLIC
THE PUBLIC REPORTED ONE INCH HAIL SOUTH OF NENEL AROUND
830 AM CDT.
&&
SJACOBSLocal storm report, Jun 1, 9:15 AM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
915 AM CDT TUE JUN 01 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0909 AM HAIL 5 W VALENTINE 42.87N 100.65W
06/01/2010 E1.00 INCH CHERRY NE PUBLIC
&&
BTAYLORLocal storm report, Jun 1, 9:27 AM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
927 AM CDT TUE JUN 01 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0922 AM HAIL 5 N VALENTINE 42.95N 100.55W
06/01/2010 E0.75 INCH CHERRY NE PUBLIC
&&
BTAYLORLocal storm report, Jun 1, 10:03 AM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1003 AM CDT TUE JUN 01 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0937 AM HAIL 11 NE VALENTINE 42.99N 100.40W
06/01/2010 M0.75 INCH CHERRY NE PUBLIC
THE PUBLIC REPORTED PENNY SIZE HAIL 11 MILES NORTH EAST
OF VALENTINE AT 1137 AM CDT.
&&
SJACOBSThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 7:39 AM CDT | Severe Thunderstorm Warning | LBF | Cherry | 51 min |
| Jun 1, 8:15 AM CDT | Severe Thunderstorm Warning | LBF | Cherry | 45 min |
| Jun 1, 8:58 AM CDT | Severe Thunderstorm Warning | LBF | Cherry | 32 min |
| Jun 1, 9:29 AM CDT | Severe Thunderstorm Warning | LBF | Keya Paha | 46 min |
| Jun 1, 9:29 AM CDT | Severe Thunderstorm Warning | LBF | Cherry | 31 min |
| Jun 1, 10:33 AM CDT | Areal Flood Advisory | LBF | Cherry, Keya Paha | 3 hr |
| Jun 1, 10:47 AM CDT | Severe Thunderstorm Warning | LBF | Holt, Rock | 24 min |
| Jun 1, 12:05 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 40 min |
| Jun 1, 12:46 PM CDT | Severe Thunderstorm Warning | LBF | Rock | 44 min |
| Jun 1, 1:51 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 39 min |
| Jun 1, 3:05 PM CDT | Severe Thunderstorm Warning | LBF | Cherry, Thomas | 40 min |
| Jun 1, 3:20 PM CDT | Areal Flood Advisory | LBF | Brown, Cherry, Rock | 4 hr |
| Jun 1, 4:42 PM CDT | Severe Thunderstorm Warning | LBF | Arthur, Garden | 48 min |
| Jun 1, 5:32 PM CDT | Severe Thunderstorm Warning | LBF | Arthur, Keith, McPherson | 43 min |
| Jun 1, 5:52 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 38 min |
| Jun 1, 6:09 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln, Logan, McPherson | 51 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.